Alert archive / New York / Flash Flood Warnings in 2003
Flash Flood Warning 36, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Sep 27, 2003, 11:26 PM EDT for Greene County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2003, 11:26 PM EDT (03:26 UTC)
- Expired
- Sep 28, 2003, 5:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Greene County, NY
The radar
The Albany radar (KENX), 35 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 280327
FFWALY
NYC039-280915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1126 PM EDT SAT SEP 27 2003
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN GREENE COUNTY IN EASTERN NEW YORK
* UNTIL 515 AM EDT
* AT 1114 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN TRAINING
ACROSS WESTERN GREENE COUNTY WITH RADAR ESTIMATES OF 2 TO
4 INCHES ACROSS THIS AREA AND ANOTHER 1 TO 3 INCHES EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE...HUNTER...TANNERSVILLE...
WINDHAM...EAST JEWETT...ELKA PARK...LEXINGTON AND WEST KILL
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. THE FOLLOWING STREAMS AND CREEKS ARE OF
PARTICULAR CONCERN...BATAVIA KILL...WEST KILL...HUNTERSFIELD CREEK
AND BUSHNELLSVILLE CREEK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
$$
LAT...LON 4242 7408 4211 7407 4212 7428 4220 7452
4236 7441 4235 7427What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 10:10 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 27, 10:10 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 1010 PM EDT SAT SEP 27 2003 .DISC...CELLS AHEAD OF MCS ARE LIFTING N AND MERGING WITH MCS AS IT MOVES E. RAINFALL AMOUNTS ACRS PTNS OF THIS AREA ALRDY IN 1 TO 3 INCH RANGE WITH ANOTHER 1 TO 3 PSBL. THIS WLD PUT AT LEAST A FEW LCTNS ABV FFG...SO WL ISSUE A FLOOD WATCH THROUGH SUN FM HUDSON RVR W. THIS MATCHES WELL WITH EXCESSIVE RAINFALL AREA FM HPC. ----------------------------PREVIOUS AFD----------------------------- .DISC... INTENSE 500 LOW OVR GRT LAKES WITH DEEP TROF EXENDG FRM NRN PLAINS TO LWR MISS VALLEY BACK THRU FCST AREA TO CANADIAN MARITIMES. DEEP SFC LO NEAR ONTARIO/QUEBEC BORDER WITH SRLY 850 FLOW OF 40 TO 50KT AHEAD OF THE COLD FNT. THIS AM A LINE OF TSTMS FORMED ALONG THE MARITIME CONVERGENCE ZN AND ADVANCED NORTH UP THE HUDSN VALLEY WITH PCPN RATES OF OVER 1 INCH PER HR. .SHORT TERM... THE MODELS DIDNT PICK UP PRECIP JUST EAST OF THE HUDSON RVR IN DUTCHESS CO...AND IT LOOKS LIKE THERE IS A GREATER LIKELIHOOD OF SHWR/TSTM ACTIVITY OVER THE REGION THIS EVENG THAN PREVIOUSLY THOUGHT. THE SE FLOW HAS RAISED THE DEWPOINTS 7 DEGREES IN THE MID HUDSON AND CAPITAL REGION TODAY. TSTM ACTIVITY IN NRN NJ WAS JUST STARTING TO MOVE INTO THE SRN CATSKILLS AND HUDSON VALLEY THIS AFTERNOON...WITH A 3PM TEMP OF 80 DEGREES AT MONTGOMERY. WITH THE MOIST AIR CONTINUING TO FEED INTO THE REGION HAVE GONE TO LIKELY POPS ACROSS THE REGION WITH THE POSSIBILITY OF LOCALLY HVY RAIN THIS EVENING. FOR OVERNIGHT HAVE KEPT THE CATEGORICAL POPS AND CHC OF THUNDER. POP STAYS CATEGORICAL SUNDAY AM...THEN HAVE LIKELY FROM ADIRONDACKS TO SRN VERMONT AND A 50 PCT CHANCE FARTHER SOUTH. .MID TERM... GFS HAS DRY TONGUE AT MID/UPPER LEVELS WORKING ITS WAY INTO REGION SUNDAY PM/EVE WITH 700 WNDS FRM SW ALTHO LO LVL WNDS REMAIN MORE WESTERLY. 850 RH VALUES DROP FOLLOWING PASSAGE OF FNT SUGGESTING WE MAY SEE A FEW HOURS OF SUNSHINE SUNDAY AFTERNOON...BUT CLOUDS AND PRECIP ASSOCIATED WITH THE UPPER LOW MOVE BACK IN SUNDAY EVENING AND PRETTY MUCH HANG IN OVER THE REGION THRU WED NITE. COLD AIR FROM HUDSON BAY AREA PLUNGES DEEP INTO THE MIDWEST BEHIND THE FRONT ON THE BACK SIDE OF THE UPPR TROF AND SWEEPS INTO THE REGION FROM THE GREAT LAKES AND IT WILL GET PROGRESSIVELY COLDER AS THE WEEK GOES ON. .EXTENDED... THE UPPER TROF TAKES ITS SWEET TIME EXITING OUR OF OUR AREA...WITH ITS DAMP AND CHILLY NORTHWEST FLOW HANGING AROUND THRU THURSDAY NITE. THE TROF FINALLY LIFTS NORTH FRIDAY MAKING WAY FOR A MORE ZONAL FLOW BUT LOOKS LIKE SIGNIFICANT WARMING WON/T OCCUR TIL PROBABLY SATURDAY...WHEN WITH A DRIER TRAJECTORY LOOKS LIKE THE DREARY CLOUDS WILL FINALLY GO AWAY...AT LEAST FOR A DAY. .HYDROLOGICAL DISCUSSION...1 TO 3 INCHES SO FAR ACRS WRN PTN OF AREA AND ANOTHER 1 TO 3 INCHES WITH LOCALIZED HIGHER AMTS PSBL. FFG GDNC GNRLY 2 TO 4 IN 12 HRS. HUDSON RVR W WL BE MAIN AREA OF CONCERN WHERE CONVERGENCE ZONE AND MERGER OF CELLS OCCURRING. .ALY...FLOOD WATCH ALL ZONES FM HUDSON RVR W THROUGH SUNDAY.
Hazardous weather outlook, Sep 27, 10:30 PM EDT, 56 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082> 084-VTZ013>015-280915- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 1030 PM EDT SAT SEP 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...TONIGHT INTO SUNDAY...A FLOOD WATCH IS IN EFFECT FROM ALBANY WEST THROUGH 600 PM SUNDAY. THE POTENTIAL IS THERE FOR 2 TO 4 INCHES OF RAIN IN THE WATCH AREA WITH LOCALLY MORE POSSIBLE. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ACTIVATED FOR THE FOLLOWING COUNTIES... IN NEW YORK...HAMILTON...SCHOHARIE...MONTGOMERY...ALBANY...GREENE...ULSTER ...SCHENECTADY...HERKIMER...SARATOGA...WARREN AND FULTON. HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 11:15 PM EDT | Flash Flood Warning | ALY | Ulster | 6 hr |
Nearby
Flash Flood Warnings in New York, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.